MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541055P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, before the treatment, it was stated that when changing the dressing of the catheter, the nursing team noticed that the hub and the extensions were disconnected.Nothing unusual observed aside from the reported issue.The catheter was repaired.Chloraprep was the cleaning agent used on the device.Cleaning agent(s) is allowed to dry thoroughly prior to dressing and prior to applying ointment to the area.Tego was not utilized.No other products being utilized with the device.There was a blood leak due to the detachment and had a blood loss of few ml but no blood transfusion was required.No other defects/damages found on the product where the leak was observed.No other medical intervention/treatment due to the event.It was said that the catheter had been clamped and a new hub and extensions were connected (catheter was not fully explanted but repaired).Treatment was completed after the repair.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, before the treatment, it was stated that when changing the dressing of the catheter, the nursing team noticed that the hub and the extensions were disconnected.Nothing unusual observed aside from the reported issue.The catheter was repaired.Chloraprep was the cleaning agent used on the device.Cleaning agent(s) is allowed to dry thoroughly prior to dressing and prior to applying ointment to the area.The insertion site was treated with chloraprep prior to product placement.Tego was not utilized.No other products being utilized with the device.There was a blood leak due to the detachment and had a blood loss of few ml but no blood transfusion was required.No other defects/damages found on the product where the leak was observed.No other medical intervention/treatment due to the event.It was said that the catheter had been clamped and a new hub and extensions were connected (catheter was not fully explanted but repaired).Treatment was completed after the repair.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that half of a catheter including the venous and arterial lumen were attached at the y-hub.The y-hub was disconnected from the cannula.It was reported that the catheter shaft disconnects from the hub.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10752301
Report Number3009211636-2020-00264
Device Sequence Number3195785
Product Code MSD
UDI-Device Identifier10884521158542
UDI-Public10884521158542
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number8888541055P
Device Catalogue Number8888541055P
Device Lot Number1926100249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/12/2020
01/26/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/20/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1